Virginia, 2008

Winter Weather in Virginia, February 14, 2008

February 14, 2008 · NWS AKQ · 11 events in 11 counties and zones

Weak low pressure moving across the area produced one half inch to one and one half inches of snow over portions of central and eastern Virginia.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Weak low pressure moving across the area produced one half inch to one and one half inches of snow over portions of central and eastern Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 13, 10:46 PM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Feb 13, 10:46 PM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1046 PM EST WED FEB 13 2008

.SYNOPSIS...
WEAK LOW PRESSURE WILL SLIDE NORTHEAST ACROSS THE AREA OVERNIGHT.
HIGH PRESSURE BUILDS OVER THE REGION THURSDAY INTO FRIDAY. ANOTHER
COLD FRONT WILL DROP ACROSS THE AREA FROM THE NORTHWEST LATE
FRIDAY INTO EARLY SATURDAY. HIGH PRESSURE BUILDS BACK OVER THE
REGION SATURDAY...THEN SLIDES OFFSHORE SUNDAY MORNING. LOW
PRESSURE AND AN ASSOCIATED WARM FRONT APPROACHES THE MID ATLANTIC
REGION FROM THE SOUTHWEST SUNDAY...WITH A COLD FRONT CROSSING THE
AREA SUNDAY NIGHT THROUGH MONDAY MORNING.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
RAMSDIS WV AND IR SAT IMAGERY NICELY DEPICTS MID/UPR LOW OVER
WESTERN CAROLINAS....WITH SCT PCPN ON RGNL MOSAIC RADAR FILLING IN
NICELY AS THIS FEATURE RIDES E/NE...AND WL CONT TO DO SO
OVERNIGHT. HIGH PRESSURE (1022MB) WAS ANALYZED OVER THE LWR TN VLY.

MODELS CONT TO HANDLE THIS FEATURE IN DIFFERENT WAYS...WITH THE
GFS FAR MORE AGGRESSIVE. LEANED MORE TOWARD THE LESS AGGRESSIVE
NAM FOR THIS PACKAGE...WHICH DOES ALLOW FOR SOME LGT PCPN
OVERNIGHT...STARTING AS IP/RN/SN OVER ADVY AREA (RN ELSEWHERE).
STRONG CAA SHUD KEEP QPF TOTALS DOWN...WHICH AS STATED IN THE WSW
PRODUCT...SHOULDNT BE MORE THAN AN INCH OR SO (MAINLY ON COLDER
SFCS). HOWEVER...DID ISSUE WINTER WX ADVY FOR MUCH OF N/W RIC
SUBURBS (AND PARTS OPF NORTHERN NECK) PRIMARILY FOR COMBINATION OF
LGT SNOWFALL AND ESP BLK ICE THREAT FOR AM RUSH.

PCPN ENDS FROM SW TO NE IN PREDAWN HRS...TO JUST AFTER 12Z FOR FAR
NE CWA. DESPITE LIGHTER QPF ELSEWHERE...WL NEED TO ADDRESS BLACK
ICE POTENTIAL FOR ERN SHORE AND NORMALLY COOLER LOCALES IN
TIDEWATER RGN. WILL HANDLE WITH AN SPS...WHICH SHUD BE ISSUED
SHORTLY.

ZFPAKQ WL BE ISSUED SHORTLY...THX TO NEIGHBORS FOR COLLABORATION
THIS EVENING.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
SOME LINGERING LGT SNOW OR FLURRIES ERLY THU MORNG OVR LWR
MD/PORTIONS OF THE VA ERN SHR...UNTIL UPR TROF MOVES FARTHER
OFFSHR. OTHRWISE...HI PRES QUICKLY BLDS INTO THE REGION THU
PROVIDING A MSTLY SNY SKY AND MAX TEMPS IN THE MID 40S TO LWR 50S.
THE HI WILL SLIDE OFFSHR FOR LATER THU NGT AND FRI. MILDER FRI
UNDR A PRTLY SNY SKY. MAX TEMPS IN THE MID 50S TO LWR 60S.

ANOTHER COLD FRNT WILL DROP ACRS THE AREA FM THE NW LATE FRI INTO
SAT MORNG. DO NOT EXPECT MUCH MOIST WITH THIS FRNT...SO ONLY HAVE
SLGT CHC OF RAIN ALL ZNS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MODELS CONT TO INDCT A COLD NITE SAT NITE AHEAD OF APPRCHG SRN SYSTM.
LOWS M20S-L30S WITH INCRG CLDNS.

NXT SRN STREAM SYSTM CONTS TO BE SLOWED AS H5 RIDGE SLIDES OFF COAST
SUN. TRACK A BIT FRTHR W AS WELL. DEPENDING ON THE SPEED OF MSTR
LIFTG N...STILL CUD SEE A BRIEF PRD OF MIXED PCPN SUN AM ACROSS
CLIMO FAVORED PIEDMONT AREAS AT ONSET OF PCPN. BUT SRLY FLOW AHEAD
OF SYSTM SHUD WRM ALL OTHR LCTNS ABV FREEZING FOR MAINLY A LIQUID
EVENT. BEST LIFT AND SPRT FOR WDSPRD PCPN COMES LATE SUN AFTRN
ACROSS WRN CNTYS THRU SUN NITE (REST OF FA). THUS HAVE INCRSD POPS
INTO LIKELY CAT SUN NITE WITH TMPS STAYING ABV FREEZING ALL AREAS.
ANTHR CAVEAT IS PTNTL FOR TRIPLE PT LOW TO DVLP ACROSS CAROLINAS
LATE SUN THEN QUICKLY LIFT N ACROSS FA SUN NITE. THIS CUD ENHANCE
PCPN ACROSS SERN AREAS DUE TO SOME CONVECTION.

TRAILING CDFRNT MOVES OFFSHORE ERLY MON WITH DOWNSLOPING WNDS DRYING
AIRMASS OUT. THE DOWNSLOPING WNDS BOOST TMPS ABV NRML...M50S N TO
L60S S. CAA HOLDS OFF UNTIL MON NITE WITH HIGH PRS BUILDG IN FROM
THE W TUE AND WED. HIGHS CLOSER TO NRML.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
HEAVIEST RA ALONG A SBY TO ECG LINE AND IS MOVING SLOWLY
EAST...MVFR/IFR ALL LOCATIONS MAINLY DUE TO CIG. LOW CLDS WILL
LINGER THRU OVERNIGHT HRS AS A MIX OF -RA AND SNOW DEVELOPS AFTER
MIDNIGHT AT PHF/ORF. RIC AND SBY WILL SEE A CHANGOVER TO ALL SNOW
BUT LESS THAN AN INCH XPCTS EITHER LOCATION. GUSTY WIND 18-24KT
WILL DIMINISH TOWARDS SR. AS LOW PULLS FURTHER OFF THE COAST THUR
AM WE WILL SEE RAPIDLY IMPROVING CONDITIONS WITH VFR ALL SITES BY
MID AM.

HIGH PRES BUILDS BACK OVER REGION THU...BRINGING VFR CONDS THU
AND FRI BEFORE ANOTHER COLD FROPA FRI NIGHT/SAT MORNING BRINGS
WITH IT THE CHC FOR SCT SHOWERS AND REDUCED VSBYS/CIGS. A WARM
FRONT WILL LIFT N INTO THE MID ATLC REGION ON SUN...OUT AHEAD OF
THIS FRONT EXPECT ADDITIONAL RAIN WITH WIDESPREAD LOWER
CIGS/VSBYS.

&&

.MARINE...
WILL MAINTAIN GALE WRNGS FROM LATE THIS EVE THRU THU AM. WITH
LIMITED CAA AND LTL DROP IN H85 TMPS...XPCT THIS TO BE A MARGINAL
(LOW END) GALE EVENT. DID DROP THE RAMP UP SCA FOR THIS EVE SINCE
GALES XPCTD WITHIN 12 HRS. CNDTNS IMPROVE THU AFTRN...BUT XPCT
GALES TO BE REPLACED WITH SCA THU AFTRN B4 CNDTNS COMPLETELY FALL
BLO SCA LVLS THU EVE.

ANTHR MARGINAL SCA EVENT FRI AFTRN AS S-SW P-GRDNT INCRS AHEAD OF
NXT FROPA. MAY BE A DAY WHERE INLAND WINDS ARE HIGHER THAN MARINE
WNDS.

CDFRNTL PASSAGE BY 12Z SAT. CAA BEHIND THIS FTR RESULTS IN ANTHR
SHOT OF SCA CNDTNS.

SRN STREAM SYSTM APPRCHG FROM SW WILL INCRS WNDS ONCE AGAIN INTO SCA
RANGE BY LATE SUN.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...WINTER WEATHER ADVISORY UNTIL 7 AM EST THURSDAY FOR VAZ048-049-
     060>064-067>076.
MARINE...GALE WARNING UNTIL 9 AM EST THURSDAY FOR ANZ632-650-652-654-
     656-658.
     GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ630-631-633.

&&

SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...TMG
LONG TERM...MPR
AVIATION...CY
MARINE...CY
Hazardous weather outlook, Feb 14, 12:51 AM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1251 AM EST THU FEB 14 2008

MDZ021>025-NCZ012>017-030>032-102-VAZ077>100-150600-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-NORTHUMBERLAND-
LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
1251 AM EST THU FEB 14 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-060>076-150600-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
1251 AM EST THU FEB 14 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ632-650-652-654-656-658-150600-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
1251 AM EST THU FEB 14 2008

...GALE WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY
AND THE MID ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630-631-633-150600-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CURRITUCK SOUND-
1251 AM EST THU FEB 14 2008

...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 13, 11:11 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1111 PM EST WED FEB 13 2008

MDZ021>024-NCZ012>016-030>032-VAZ065-066-077>097-099-141000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-
HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-
MECKLENBURG-LUNENBURG-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-ACCOMACK-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...MARGARETTSVILLE...AHOSKIE...
ELIZABETH CITY...EDENTON...SOUTH HILL...LAWRENCEVILLE...
PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD...WILLIAMSBURG...
POQUOSON...FRANKLIN...NEWPORT NEWS...HAMPTON...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA
1111 PM EST WED FEB 13 2008

..AREAS OF BLACK ICE REMAINS POSSIBLE EARLY THURSDAY MORNING...

WEAK LOW PRESSURE ALOFT WILL BRING A COMBINATION OF SNOW...SLEET
AND RAIN TO PORTIONS OF OUR AREA. MUICH COOLER AIR WILL FILTER
INTO THE REGION OVERNIGHT. AS A RESULT...ANY REMNANT MOISTURE ON
AREA ROADWAYS COULD FREEZE OVER MUCH OF INTERIOR CENTRAL
VIRGINIA...THE LOWER MARYLAND EASTER SHORE...AND TRADITIONALLY
COOLER LOCALES ACROSS THE TIDEWATER REGION OF SOUTHEASTERN
VIRGINIA AND INTO NORTHEASTERN NORTH CAROLINA. MUCH DRIER AIR
WILL BUILD INTO THIS REGION AFTER SUNRISE...WITH TEMOPERATURES
SLOWLY RISING ABOVE FREEZING. UNTIL THAT TIME HOWEVER...ANY
UNTREATED OR INFREQUENTLY TRAVELED ROAD SURFACES MAY BECOME VERY
SLIPPERY.

MOTORISTS ARE URGED TO USE CAUTION THROUGH THE MORNING COMMUTE.

05
Special weather statement, Feb 13, 11:11 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
1111 PM EST WED FEB 13 2008

MDZ021>024-NCZ012>016-030>032-VAZ065-066-077>097-099-141015-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-
HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-
MECKLENBURG-LUNENBURG-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-ACCOMACK-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...MARGARETTSVILLE...AHOSKIE...
ELIZABETH CITY...EDENTON...SOUTH HILL...LAWRENCEVILLE...
PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD...WILLIAMSBURG...
POQUOSON...FRANKLIN...NEWPORT NEWS...HAMPTON...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA
1111 PM EST WED FEB 13 2008

..AREAS OF BLACK ICE REMAINS POSSIBLE EARLY THURSDAY MORNING...

WEAK LOW PRESSURE ALOFT WILL BRING A COMBINATION OF SNOW...SLEET
AND RAIN TO PORTIONS OF OUR AREA. MICH COOLER AIR WILL FILTER
INTO THE REGION OVERNIGHT. AS A RESULT...ANY REMNANT MOISTURE ON
AREA ROADWAYS COULD FREEZE OVER MUCH OF INTERIOR CENTRAL
VIRGINIA...THE LOWER MARYLAND EASTER SHORE...AND TRADITIONALLY
COOLER LOCALES ACROSS THE TIDEWATER REGION OF SOUTHEASTERN
VIRGINIA AND INTO NORTHEASTERN NORTH CAROLINA. MUCH DRIER AIR
WILL BUILD INTO THIS REGION AFTER SUNRISE...WITH TEMPERATURES
SLOWLY RISING ABOVE FREEZING. UNTIL THAT TIME HOWEVER...ANY
UNTREATED OR INFREQUENTLY TRAVELED ROAD SURFACES MAY BECOME VERY
SLIPPERY.

MOTORISTS ARE URGED TO USE CAUTION THROUGH THE MORNING COMMUTE.

05

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 winter weather. Local standard time, as filed.

Winter Weather, Accomack

When
February 14, 1:00 AM EST to 6:00 AM EST
Where
Accomack forecast zone
Reported by
Official NWS Observations
Coordinates
37.765, -75.757 (the zone’s center; the record gives no point)

Wallops Island observer reported 0.7 inch of snowfall.

Winter Weather, Caroline

When
February 14, 1:00 AM EST to 6:00 AM EST
Where
Caroline forecast zone
Reported by
Trained Spotter
Coordinates
38.027, -77.347 (the zone’s center; the record gives no point)

Ruther Glen reported 0.5 inch of snowfall.

Winter Weather, Dinwiddie

When
February 14, 1:00 AM EST to 6:00 AM EST
Where
Dinwiddie forecast zone
Reported by
Public
Coordinates
37.076, -77.632 (the zone’s center; the record gives no point)

Dinwiddie reported 1.0 inch of snowfall.

Winter Weather, Lunenburg

When
February 14, 1:00 AM EST to 6:00 AM EST
Where
Lunenburg forecast zone
Reported by
Law Enforcement
Coordinates
36.946, -78.241 (the zone’s center; the record gives no point)

Victoria reported 1.0 inch of snowfall.

Winter Weather, Newport News

When
February 14, 1:00 AM EST to 6:00 AM EST
Where
Newport News forecast zone
Reported by
Trained Spotter

Newport News reported 1.0 inch of snowfall.

Winter Weather, Norfolk

When
February 14, 1:00 AM EST to 6:00 AM EST
Where
Norfolk forecast zone
Reported by
Trained Spotter

Norfolk reported 0.2 inch of snowfall.

Winter Weather, Northampton

When
February 14, 1:00 AM EST to 6:00 AM EST
Where
Northampton forecast zone
Reported by
Law Enforcement
Coordinates
37.301, -75.928 (the zone’s center; the record gives no point)

Eastville reported 0.7 inch of snowfall.

Winter Weather, Northumberland

When
February 14, 1:00 AM EST to 6:00 AM EST
Where
Northumberland forecast zone
Reported by
Broadcast Media
Coordinates
37.882, -76.472 (the zone’s center; the record gives no point)

Reedville reported 0.5 inch of snowfall.

Winter Weather, Prince George

When
February 14, 1:00 AM EST to 6:00 AM EST
Where
Prince George forecast zone
Reported by
NWS Employee
Coordinates
37.240, -77.304 (the zone’s center; the record gives no point)

Disputanta reported 1.5 inches of snowfall.

Winter Weather, Richmond

When
February 14, 1:00 AM EST to 6:00 AM EST
Where
Richmond forecast zone
Reported by
Broadcast Media
Coordinates
37.937, -76.730 (the zone’s center; the record gives no point)

Newland reported 0.5 inch of snowfall.

Winter Weather, Sussex

When
February 14, 1:00 AM EST to 6:00 AM EST
Where
Sussex forecast zone
Reported by
NWS Employee
Coordinates
36.922, -77.262 (the zone’s center; the record gives no point)

Wakefield reported 0.5 inch of snowfall.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2008Every state in 2008This day in weather historyWarnings in Virginia, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85191, 85193, 85194, 85196, 85197, 85198, 85199, 85200, 85201, 85203, 85205.